Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 3 of 3 Posts
G

·
Discussion Starter · #1 ·
Hi, you are the first one I've heard say that is related to your cycle. That's exactly how it is for me. For years I would tell my GYN that the bloating and gas always came around or at the end of my period. (when you usually start to lose some of the water weight gain) he never could figure it out. I suffer from PMS that I think is probably what triggers it for me. I do have it at other times of the month to. I have heard that sometimes antidepressants are used to treat PMS. I'm hesitant to try that but if it will stop the IBS I'd probably give it a try. Any advise?
 

·
Registered
Joined
·
3,146 Posts
Sorry with the holidays I haven't been on the computer much. Today is the first I noticed your post. I believe it is common to have this problem For one thing if you read about endometriosis, one of the symptoms is bowel problems. So if you have any other symptoms or questions in that reguard, I would ask your doc. I haven't used anything but librax in the past and now levbid. If I feel a flare coming I take them for a few days. I also use equalactin(see my post under caltrate) during those times. I also then take fiber pills. I do have low throid and am on synthroid. Thyroid problems can mess up your period too. There is alot of interconnected body functions with this female thing. . .probably only causes more questions than answers. I'm happy to discuss the what if's and what abouts with anyone.My gyn. acknowledges that my problem is definitely female related and if they did a laproscope and found an endometrial problem the chances of that fixing my ibs would be minimal, so I haven't done that procedure. She just states that my intestines just don't like my hormones much.
 

·
Registered
Joined
·
779 Posts
Hi, I think mine is related to my cycle too. I have alot of intestinal gas and bloating. Sometimes I cant even eat half a banana without feeling like I ate 20 bananas. I get diahrhea real bad on the first day of my period. I think the nausea I get during the night is cause by that too. It seems to start a week before and last until a week after. I told my doc. and we have decided to stop my period to see if it helps my symptoms. I am using the contraceptiv Depo-provera. I only started on it Dec.1, so it will take a few months to see if it helps. I also have had a body itch for 3 years now, which I think is also related to my cycle. I will let you know if things are improving. The only thing I have to look forward to is not getting my period, that alone is a big relief.
 
1 - 3 of 3 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top